Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Got light periods. Feeling nausea and fatigued. Is it safe to smoke during pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
so i think i maybe pregnant i have been nauseated the past week and feeling very fatigued but the thing is not even two weeks ago i had a very short 3 day period that was very light but my regular period is 6 to 7 days long and heavy. my question is well i smoke and if i am pregnant could it harm the fetus this early on?
Posted Thu, 3 Jan 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Minoo Bhagia 35 minutes later
Welcome and thanks for writing to us

Yes ,the smoking can harm the fetus in early pregnancy as well as later on.It can hamper in the brain development in some cases as it is the period of organogenesis.Later on the fetus may be a growth retarded fetus.It is better to quit smoking before you plan for the pregnancy.As you had spotting so it is better to get blood tests , urine test for pregnancy done.If they are positive then you should get an ultrasound scan done.Take folic acid regularly.

Best wishes and good luck
Any further query is most welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor